MAUDE Adverse Event Report: SURMODICS, INC. POUNCE ¿ THROMBECTOMY; Peripheral mechanical thrombectomy with aspiration

SURMODICS, INC. POUNCE ¿ THROMBECTOMY; Peripheral mechanical thrombectomy with aspiration
Model Number PTS-0607-7F135
Medical Device Problem Codes Fracture (1260); Difficult to Remove (1528); Improper or Incorrect Procedure or Method (2017)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 10/08/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
H3: the pounce arterial device was returned for anlaysis.Analysis confirmed the reported issue.The funnel with the baskets were still on the basket wire.The funnel and basket wire were cut just proximal to the funnel braid bond and funnel shaft.The remaining funnel shaft was still in the funnel catheter.The funnel shaft appeared to have fracture within the device handle.There was clumps of highly organized clot dried within the funnel and attached to the baskets.
 
Event or Problem Description
The pounce arterial mid-profile (mp) device was used during a peripheral thrombectomy procedure via left femoral artery access to treat thrombus extending from the right proximal superficial femoral artery (sfa) through the distal sfa into the popliteal artery, estimated at approximately 50-60 cm in length.The physician had not previously used the pounce system and had not received formal in-service training prior to this case.During the first thrombectomy pass, resistance was encountered and the funnel catheter and baskets became entrapped within a 7 fr, 55 cm sheath.Attempts were made to withdraw the device and sheath en bloc; however, separation of the funnel catheter shaft in the device handle occurred.The issue was reported to the manufacturer representative after these events had already occurred.Clot overburden was suspected as the physician tried to remove the entire clot with one pass.No further troubleshooting maneuvers such as aspiration, reverse loading, or controlled rotation were attempted prior to escalation.Surgical intervention was required, including a right femoral arterial cutdown for device retrieval.All components were removed, and the procedure was completed using fogarty embolectomy, followed by surgical repair of the right femoral access and percutaneous closure of the left access site.The total procedural delay was approximately 90 minutes.No additional patient complications were reported.

Brand Name
POUNCE ¿ THROMBECTOMY
Common Device Name
Peripheral mechanical thrombectomy with aspiration
Manufacturer (Section D)
SURMODICS, INC.
7905 golden triangle drive sui
eden prairie MN 55344
Manufacturer (Section G)
SURMODICS, INC.
7905 golden triangle drive sui
eden prairie MN 55344
Manufacturer Contact
phil haney
7905 golden triangle drive suite 190
eden prairie, MN 55344
9525007598
MDR Report Key23438340
Report Number3014687026-2025-00006
Device Sequence Number4759071
Product Code QEW
UDI-Device Identifier00812339030784
UDI-Public00812339030784
Combination Product (Y/N)N
Initial Reporter StateWI
Initial Reporter CountryUS
PMA/510(K) Number
K220501
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Health Professional,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial
Report Date (Section B) 10/31/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date01/25/2026
Device Model NumberPTS-0607-7F135
Device Lot NumberFG240003
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer10/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 10/08/2025
Initial Report FDA Received Date10/31/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/25/2024
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age63 YR
Patient SexMale
Patient Weight76 KG